I had sclerotherapy 4 days ago. I'm wearing compression stockings. I have swelling in my feet aching and pain in one of my calfs..shooting pains up leg and aching. Is this normal..
4 Days Post Sclerotherapy, Experiencing Pain in Calf?
Doctor Answers (7)
These symptoms are not routine following sclerotherapy.
Sclerotherapy can be associated with some minor swelling and aching in the first day after the procedure but should not have any significant leg or shooting pains. Calf discomfort is always worrisome as a symptom of DVT. You need to have a venous ultrasound to rule out a DVT. You should follow up with your treating physician or go to the ER ASAP.
Post Sclerotherapy Pain
Thank you for your question. There are complications after Sclerotherapy such as Deep Vein Thrombosis or clot. I would recommend seeing your doctor or going to ER to assess and confirm the diagnosis. If it is, an anticoagulant therapy should be started. I hope this helps.
Leg Pain After Sclerotherapy
While some mild pain, swelling, and redness is completely normal after sclerotherapy injections to the legs, excruciating pain is not. I would recommend that you seek an expert opinion and visit your treating doctor to make sure that you are healing correctly and not experiencing deep vein or superficial thrombosis.
You might also like...
Whenever there is pain in the extremity following sclerotherapy or any vein procedure, re-evaluation is warranted by the injecting physician and also Duplex venous ultrasonography to make sure there is no deep vein thrombosis.
Web reference: http://www.VeinGuide.com
I would highly recommend that you follow-up with your treating physician for an evaluation and possible imaging.
Pain After Sclerotherapy
Hopefully by now you have followed-up with your treating physician, but if one leg is more swollen and painful than the other you could have a clot in a deep vein, which would need an ultrasound to definitively say. This is very rare, but possible and needs immediate attention.
It can be.
if your leg is significantly swollen, you may also have a dvt. however this is extremely rare. please see your doctor. more than likely its thrombophlebitis as the vein is shutting down it goes through an inflammatory process.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.